San Diego Momma. A San Diego Mom Blogger.

About Me

I'm a mom, wife, writer and soul searcher who colors life with words.

 

Learn More

 
 

Flickr

flickrsdmsidebar
 

Kitchen Sink

A Post of Labyrinth-like Proportions

June 18th, 2010

My head? A ferris wheel with things to do in each bucket, whirling around like an out of control carnival ride. I can’t catch any of my thoughts, no kidding, and I wonder if it’s a side effect of my medication, an antidepressant I don’t want to take anymore, because among other things it makes you fat around the middle, which is superficial but upsetting when you’re depressed and 41.

 

Except that I’m not depressed anymore, just amped, and I think maybe the Celexa is doing it to me or maybe now I’ve veered into manic-depressive territory? That would be rich, except when you’re manic you stay up all night and get things done, right? Not go to bed at 10PM and then wake up at 2AM to think of all the things you didn’t do? Not making matters better is that we’re leaving for our camping trip in T-minus three hours and I am currently sitting at a dining room table absolutely bedecked with paper cups, applesauce, insect repellant and sunscreen products. A crowded table does not a calm mind make.

 

I’m reading this post back to myself now and it is all over the place like my table but I feel I must write something so on I go.

 

So the medication. I’ve been taking it since March 2009 after an upsetting bout with PMS depression that lasted for an intense week each month. And I’ve noticed changes, like twitching and forgetfulness and amplitude (both mental AND physical) and I want off this stuff. Back in December I stopped taking it cold turkey because I forgot to get my prescription filled and for a while, I felt more alive, less dull, more alert, less faded. I also believe that the medication affects my writing and makes it mojo-less and stupid. And rambling. I actually went back into my archives pre-March 2009 and think I wrote more better. Also now I have heel calluses. Coincidence?

 

So I quit taking it late last year like I said, and it was OK for about a minute. Then, I started getting snappy. Not sad, mind you, snappy. And irritable and bratty. Pretty soon, I felt like a porcupine with barbs growing out of my skin, not wanting anyone to talk to me, much less try to touch me or anything. It was at that point, I reflected that maybe it’s because I was medication-less, so I began to take the Celexa again.

 

But now my head.

 

I don’t know what I’m trying to say.

 

I like to think I’m just eccentric and unfocused as opposed to needful of medication.

 

Wish me my family luck on the camping trip!

 

On June 18th, 2010, Ami said:

Good luck.

From Princess Prozac.

This link posted to let you know you’re definitely NOT alone.

http://amimental.blogspot.com/2010/06/i-feel-better.html

On June 18th, 2010, Trish said:

I think you should try another medication. I have been on anti-depressants for years and it took awhile and trying to different ones to settle on one. I get very cranky too when I’m not medicated (and sometimes when I am). You also might want to think about a low dose birth control pill. I haven’t tried yet, but I’m going to. I’ve heard it does wonders for the crankiness. Hang in there.

On June 18th, 2010, Cascia @ Healthy Moms said:

I agree with Trish. Maybe you should talk to your doctor about other medications you could take. You might find one that will work and give you less side effects.

I hope you and your family have a wonderful time camping. Thanks for stopping by the Healthy Moms!

On June 18th, 2010, Jenn @ Juggling Life said:

All those symptoms could have been the caused by the cold turkey. You really need to titrate off slowly if you’re going to do it.

Have fun camping!

On June 18th, 2010, Christina said:

Have a good time. Wish I had some magical advice for you but alas I have none.
your friend, Christina (the one who probably should be on something for PPD-like stuff)

On June 18th, 2010, jessica said:

I took Celexa for a while and it was wonderful for me but as with many drugs, my body just finally said, yeah, not working anymore. Zoloft is my best buddy now

On June 21st, 2010, Maureen@IslandRoar said:

Wow, that’s tough. Yeah, maybe trying another med?? I give you so much credit for persisting; you’ll find something better, I know you will.
Good Luck with the camping trip. Have fun!

On June 21st, 2010, Mama Mary said:

We’re riding the same ferris wheel sister. I have nothin’ for ya except a hug and maybe a laugh or two. Can’t wait to hear how you survived camping. xoxoxo

On June 21st, 2010, Jennifer said:

I get snappy and bratty too! It comes just days before the flow and I’m completely aware of it. Sometimes I just ride it and let myself be bratty and snappy because I usually don’t say what’s on my mind to family. Is that a bad thing? Is this the same as you?

On June 21st, 2010, Da Goddess said:

I was on Zoloft for years. It helped. I had to go off it during my pregnancy. I never went back on. But later, after my first back surgery, the doc put me on Lexapro. I kind of missed the Zoloft.

Hormones suck. I mean, who needs PMS? Or PMDD? I don’t.

What if they had you taper off the Celexa a little? Like, to half a dose? And seriously, don’t go cold turkey. Taper, baby.

Oh, and you know what? That whole ferris wheel bucket thing? I have that too. As evidenced by my last rambling post about one dead friend and one living friend. Because the guilt over one has suddenly transferred into a desperate desire to help the other.

I’m going back to bed. I’d rather be camping, though.

Have fun!

On June 22nd, 2010, MomZombie said:

I was on anti-depressants (Z) for four years. I call them my flatline years. Never too giddy, never depressed. Didn’t shed a single tear at my grandma’s funeral. (She was my most-favorite-special-grandma, too.) I just didn’t feel anything at all. Plus, I grew a spare tire that I still cannot deflate. I weaned myself from them and refuse to go back. Sometimes I miss the flatline because the peaks and valleys are tough. I’m bracing myself for the dreaded menopausal years. I hope camping helps slow down the carnival ride for you.

On June 22nd, 2010, Laura Lee said:

I can so relate. Hang in there.
My Rx cocktail is Cymbalta and I have a love/hate relationship with it.
I mostly hate that I have to be dependent on something to help keep my barbs at bay and my tears from overflowing most times.
I feel for you.
Hope your camping trip was a blissfull blast. :)

On June 28th, 2010, San Diego Momma » Blog Archive » So. Many. Things. said:

[…] in all, things were not as hilariously madcap as you might expect given that my pre-camping post had me in a full nervous breakdown. Luckily, I managed to keep the brain together, except for a […]

Leave a Comment